Jump to content
CrazyBoards.org

Lexapro and Sexual Side Effects


Recommended Posts

Who here has not gotten sexual side effects (especially anorgasmia) from Lexapro?  I'm considering trying it, but I consider sexual side effects to be unacceptable, and am wondering about my chances. I'm on wellbutrin, so that's also something to consider.

Link to comment
Share on other sites

Guest PinkToo2grrl

lost my libido, and experienced anaorgasmia.  sucks.  adding wellbutrin to try and counteract.

Link to comment
Share on other sites

Guest Guest

I'm on Wellbutrin and 10mg Lexapro.  Only 5 weeks on Lexapro.  Initially had very decreased libido, but it is slowly coming back.  Can have an orgasm, just takes a little more effort. 

Link to comment
Share on other sites

SSRI's are pretty much all the same as far as anorgasmia & libido is concerned. Paxil stands out a little because it can cause erectile disfunction in men & a similar thing to woman meaning less blood flow to the clitoris.

Loss of libido can be combatted by adding Wellbutrin, or by taking a stimulant p.r.n.

Anorgasmia can be combatted by adding something that blocks 5-HT2A receptors.

Link to comment
Share on other sites

Well, I don't know if you've already decided on the Lexapro, but my sex drive definitely seems to be going down the tubes, and I'm only taking 5mg right now.  Maybe it gets somewhat better as time goes on?  Sorry I don't have something more positive to report.  The Wellbutrin may have a protective effect against the sexual s/e.

Link to comment
Share on other sites

For me,  on 20 mg. lex and 150 WB, it didn't cause libido problems, just completion problems. Anorgasmia sucks!  In fact, it would be easier if I did have a loss in libido (well, maybe).  The anorgasmia seemed to disappear, but now it seems to switch on and off -- "just when you thought it was safe to go in the water..."  Even when I am able to experience orgasm, the intensity is greatly reduced. 

Some complications in figuring it all out are added because I am diabetic and the concern is always nerve damage as a contributor to any kind of sexual disfunction.  However, my blood sugars have been in extremely tight control for 10 years now with with A1C (long-term blood sugar, approx. 90 day averages) in the low end of normal so nerve damage is not suspected.

Tommy

One observation, making love is still very enjoyable, but masturbation is just boring  ;)

Link to comment
Share on other sites

Wellbutrin is probably your best friend when it comes to this problem. It has mitigated the sexual dysfunction for me, but since I reduced my dose from 300 to 150 mgs, it seems a little less efeective against 10 mg of Lexapro.

I'm going to give it a few weeks, and then reduce the Lexapro if necessary. I'm hoping 150 mg WB and 5 mg Lexapro will be an adequate cocktail for MI problems.

Good luck,

Elaine

Link to comment
Share on other sites

The wellbutrin definitely helps.  I originally had it added to my mix the first time through this when 40 mg. lex was shutting orgasms down totally for 6 months straight.  I seemed to have no problems when I got down to 10 mg. lex and finally off it completely.  But, then my depression got really bad again near the begining of this year and I had to add lex back in.  10 mg. didn't do anything so my pshrink bumped it up to 20 mg.  Still, less depression/fewer orgasms is better than more depression/lots of orgasms (having written that, I'm not totally certain it is true -- can't I just be kinda mopey and come every so often?).

Tommy

Link to comment
Share on other sites

Even better...not mopey/lots of orgasms.

Can you add more Wellbutrin?

<{POST_SNAPBACK}>

Yes, that would be better  ;)

I see pshrink in two more weeks and will certainly ask her.

Tommy

Link to comment
Share on other sites

I'm on 10 mgs a day, and i never had any problems at all with sexual side effects. I've been on just about every other SSRI AD and had inorgasmia, lowered libido, and delayed orgasm with each and every single one BESIDES the Lexapro.

Link to comment
Share on other sites

  • 3 months later...

Anti,

Responding in the noticeable sexual effects column

all the male usuals.

Stasis

<{POST_SNAPBACK}>

wellbutrin doesn't work - nothing does. Give up. Or stop thinking. the dumb ones dont have this problem.

I for one am gonna stop thinking....

Link to comment
Share on other sites

when starting out at 5 mgs i had mild sexual side effects, a bit of a loss of sexual appetite but nothing major .... then some anorgasmic situations..just prolonged sex, but i could orgasm, and then after 4 weeks i was back to sex and orgasms (it took longer, which in all reality is good, the orgasm was better).  I went up to 10 mgs and same thing happened as did with the five mgs, over three weeks on 10 mgs i leveled out and pretty much just go longer and can orgasm pretty decent.  I went up to 15 mgs and it got a little more dull than it did on 5 and 10 doses.  I ended up going back down to 10 mgs, and i can orgasm anywhere from 3 minutes to 35 minutes.  Hey details are good, right?  B)

the whole time i've been on the 10 mg dose of Lex i've also been taking Adderall as well. 

Link to comment
Share on other sites

I think I've been pretty lucky in this area...  Libido had been lacking for years, so can't really blame that on the Lexapro.  I've only been on it two months and have still been able to orgasm, it just seems to take a bit longer and is not half as satisfying (*sigh*) as it used to be.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...